Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 89, NWS Columbia, SC

June 2, 2005Burke County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jun 2, 2005, 6:54 PM EDT for Burke County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2005, 6:54 PM EDT (22:54 UTC)
Expired
Jun 2, 2005, 7:30 PM EDT
In force
36 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Burke County, GA

The radar

The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 942 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
942 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 022254
SVRCAE
GAC033-022330-
/O.NEW.KCAE.SV.W.0089.050602T2254Z-050602T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
654 PM EDT THU JUN 2 2005

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURKE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 730 PM EDT

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
  WINDS HAIL.  THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF
  WAYNESBORO...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  WAYNESBORO...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800,
7 7 5, 7 1 9 9.

LAT...LON 3288 8222 3291 8203 3310 8197 3312 8224

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:27 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 2, 3:27 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
327 PM EDT THU JUN 2 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
SLOW MOVING WARM FRONT RIGHT ACROSS THE CAE CWA THIS AFTERNOON.
WINDS AT CAE STILL OUT OF THE NORTH AT 7-8 KT BUT SOUTHERLY 6-7
KT AT OGB WHERE THUNDERSTORMS HAVE FIRED UP. NO STRONG STORMS YET.
CAE LAPS SOUNDING IS MARGINAL AT BEST. A LOT OF MOISTURE WITH PW
1.93 INCH BUT LIS -2...CAPES <500...TOTALS 45. SO WILL HAVE TO
WATCH. WITH PLENTY OF MOISTURE AND SERIES OF RIPPLES IN UPPER
SOUTHWEST FLOW MOVING THROUGH...ONE THIS EVENING AND ANOTHER NEAR
MIDNIGHT. PLAN ON 70 PERCENT POPS TONIGHT. UPPER LOW/TROUGH LIFTS
OUT FRIDAY MORNING AND PULLS COOLEST H8 AIR OVER THE AREA FRIDAY
AFTERNOON. SO WILL KEEP LIKELY POPS AT 60 PERCENT FOR FRIDAY.
TEMPERATURES SHOULD BE HIGHER WITH LOWS IN THE UPPER 60S TONIGHT
AND LOWER 80S FRIDAY. WILL LOWER CHANCES TO 30 PERCENT FRIDAY
NIGHT AS UPPER TROUGH SWINGS ON THROUGH EARLY IN THE EVENING.
UPPER RIDGE BUILDS IN FRIDAY NIGHT AND SATURDAY WITH LOWER POPS AT
20 PERCENT. TEMPERATURES RISE WITH SATURDAY HIGHS IN THE UPPER
80S.

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...
UPPER RIDGE OVER AREA SUNDAY. AGAIN WITH ENOUGH MOISTURE FOR A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. SHORT WAVE APPROACHES
MONDAY AND WILL INCREASE CHANCES TO 30 PERCENT. ALSO 30-40 PERCENT
CHANCE SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY AS
TROUGHINESS RETURNS TO THE EAST COAST REGION. HIGH TEMPERATURES UP
TO NEAR 90 SUNDAY AND MONDAY...THEN THE UPPER 80S TUESDAY THROUGH
THURSDAY,

&&

.AVIATION...
WEAK LOW PRESSURE WAVE IN SOUTHWESTER GEORGIA WILL MOVE
NORTHEAST OF CENTRAL SOUTH CAROLINA ALONG A STALLED FRONTAL
BOUNDARY. THIS SHOULD RESULT IN ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS OVERNIGHT. CAE AND CUB ARE CLOSE TO THE FRONT AND
SHOULD SEE MVFR TO IFR THROUGH THE NIGHT BECOMING VFR BY LATE
MORNING FRIDAY. OGB...DNL...AND AGS SHOULD BE MVFR THROUGH THE
NIGHT WITH IFR IN THUNDERSTORMS BECOMING VFR BY LATE MORNING
FRIDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

07/07/04
Hazardous weather outlook, Jun 2, 4:43 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
443 AM EDT THU JUN 2 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030843-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
443 AM EDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.